MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1-2-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pusher was returned within a dispenser coil and without an introducer sheath.The non-medtronic stryker sl-10 microcatheter used in the event was not returned.The axium prime pusher was decontaminated.The axium prime pusher was found broken between the positive load indicator and break indicator at ~6.4cm from the proximal end.The two segments were retained by ~0.5cm of release wire.The pusher was found kinked.The coin was found retracted from the lumen stop with the shield coil stretched.The implant coil was already detached and not returned for analysis.No other anomalies were observed.Based on the analysis performed, the customer¿s report of ¿coil stretch¿ could not be confirmed and the cause could not be determined.The axium prime implant coil was not returned for analysis.Possible causes for coil stretch are: lack of hydration prior to procedure, user does not maintain continuous flush, tortuous anatomy, pushwire rotation, or coil not being retracted in a one-to-one motion with the implant pusher during the reported repositioning, user advances/retracts the coil against resistance and incompatible catheter.Customer reported that the device was prepared per ifu and continuous flush was used during the procedure.The shield coil was found stretched.Possible causes for shield coil stretch are resistance during removal, patient vessel tortuosity or damage during return shipping for analysis.The pusher was found broken and kinked; however, the cause could not be determined.It is possible the pusher became damage when advancing the coil against resistance or during return shipping to medtronic for analysis.Since the micro catheter used in the event was not returned, any contributing factors of the micro catheter other than the labeled inner diameter could not be assessed.The inner diameter (id) of the sl-10 micro catheter is labeled to be 0.0165¿ (per stryker website).Per axium prime coil instructions for use (ifu): ¿axium prime detachable coils should be delivered through a micro catheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the sl-10 micro catheter was found to be compatible for use with the axium prime coil.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime implant coil was stretched when the customer was retrieving the coil to the proximal part through sl-10 microcatheter.The devices were prepared as indicated in the instructions for use (ifu).There was no friction or difficulty during testing or delivery, and continuous flush was administered during the procedure.The physician repositioned the coil 2-3 times, but then the coil was removed and replaced by another manufacturer's product.There were no patient symptoms or complications reported.The patient was undergoing surgery for treatment of a saccular, unruptured, a-com aneurysm with a max diameter of 3mm and an unknown neck diameter.It was noted the patient's blood flow and vessel tortuosity were unknown.Ancillary devices include a shuttle sheath, envoy da 6f guide catheter, and synchro 14 guidewire.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9324197
Report Number2029214-2019-01132
Device Sequence Number2524772
Product Code KRD
UDI-Device Identifier00847536020917
UDI-Public00847536020917
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberAPB-1-2-HX-ES
Device Lot NumberA649567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2019
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight67